MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X44MM; PROSTHESIS HIP

ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X44MM; PROSTHESIS HIP
Catalog Number 11-165212
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical devices: part # 163663/ 28mm dia cocr mod hd / lot # 745660; part # unknown / unknown cup / lot # unknown.
 
Event or Problem Description
It was reported that during an initial hip procedure the metal shell was not able to assemble over the poly liner.A surgical delay of 30 minutes was noted in order to attain another liner.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: g3; h2; h3; h6 visual inspection found the construct to be partially assembled with the head.The ring is bent, gouging into the liner and preventing one of the cutouts from fully engaging.However; it is unknown if the ring was bent before the liner being engaged with shell or after.The pressure being exerted on the head does not allow it to ambulate freely.The dimensional analysis of shell was conforming during manufacturing.Device history record (dhr) was reviewed and no discrepancies were found.Root cause of the event could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
RINGLOC BI-POLAR 28X44MM
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11640462
Report Number0001825034-2021-01031
Device Sequence Number19580108
Product Code JDI
UDI-Device Identifier00880304209640
UDI-Public(01)00880304209640(17)250907(10)105060
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K051569
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Catalogue Number11-165212
Device Lot Number105060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1